IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Analysis of different cost allocation methods in a collaborative transport setting

  • VANOVERMEIRE, Christine
  • SÖRENSEN, Kenneth
Registered author(s):

    In collaborative transport, dividing the total cost of the coalition between its different partners is a key issue. However, as each coalition has its own set of preferences and has partners with different characteristics, a cost allocation method suitable in all situations does not exist. In this paper, a set of cost allocation methods, some academic, some used in practice, are evaluated in different situations. We investigate how well these methods behave when partners have different characteristics. E.g., when one partner ships a much larger volume than the others, it is very likely that this partner does not agree to allocate costs according to the volume of each partner. We show which cost allocation methods suffice in which situations, showing that a right cost allocation is highly dependent on the characteristics of the coalition.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: no

    Paper provided by University of Antwerp, Faculty of Applied Economics in its series Working Papers with number 2013009.

    in new window

    Length: 25 pages
    Date of creation: Apr 2013
    Date of revision:
    Handle: RePEc:ant:wpaper:2013009
    Contact details of provider: Postal: Prinsstraat 13, B-2000 Antwerpen
    Web page:

    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:ant:wpaper:2013009. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Joeri Nys)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.